Vol. 20, No. 1, 1967

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
A system of canonical forms for rings on a direct sum of two infinite cyclic groups

Burnett Roland Toskey

Vol. 20 (1967), No. 1, 179–188
Abstract

In this paper we canonically represent the isomorphism classes of all rings whose additive group is a direct sum of two infinite cyclic groups by a system of 4 by 2 matrices whose elements are rational integers. It is then shown how the canonical forms can be used to solve other problems relating to these rings. The results obtained are (1) that any integral domain in this class of rings is isomorphic to a quadratic extension of a subring of the integers, (2) the complete survey of rings in the class under study which are decomposable as a direct sum, and (3) the complete survey of rings in this class which are decomposable as an ordered product which is not a direct sum. The paper concludes with a description of other problems which can be solved by means of the canonical matrices using routine calculations.

Mathematical Subject Classification
Primary: 16.10
Milestones
Received: 6 June 1965
Published: 1 January 1967
Authors
Burnett Roland Toskey